# SDR 96ZZZX1254

- Difficulty date: February 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99263
- Make and model: Cessna 172P
- Aircraft serial: 17276424
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin Plug
- Part number: 60828
- Condition: Failed
- Location: Cylinder
- Part time: 25 hours
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

PISTON PIN PLUG, PN 60828, IS NOT CORRECT, BUT LOCATION IS CORRECT.  ENGINE OVERHAULED 24.8 HRS AGO.  COMPLAINT OF LOSS OF POWER.  GROUND RUN SEEMED OK, NOTHING OBVIOUS.  COMPRESSION TEST FOUND LOW COMPRESSION ON ONE CYLINDER.  BORESCOPED AND COULD SEE METAL FLAKES.  UPON DISASSEMBLY OF CYLINDER, FOUND SMALL ALUMINUM BALL IN CHEWED UP PISTON.  AREA FROM NR 2 RING DOWN TO TOP OF PISTON PIN, HOLE WORN AWAY.  SECTION OF BOTTOM RING BROKE OFF.  CYLINDER WALL IN THIS AREA DAMAGED.
